Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 11, 2021, 3:51 PM CDT for Outagamie County, Winnebago County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 3:51 PM CDT (20:51 UTC)
- Expired
- Aug 11, 2021, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.00 in
- Wind
- 50
Counties Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 52 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
172
WWUS83 KGRB 112051
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
351 PM CDT Wed Aug 11 2021
WIZ038-048-049-112130-
Calumet WI-Outagamie WI-Winnebago WI-
351 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern
Calumet, northern Winnebago and southern Outagamie Counties through
430 PM CDT...
At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Poygan, or 10 miles northwest of Oshkosh, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Menasha around 415 PM CDT.
Appleton around 420 PM CDT.
Kimberly and Darboy around 425 PM CDT.
Kaukauna and Little Chute around 430 PM CDT.
Other locations impacted by this storm include Butte Des Morts,
Mackville, Larsen, Lake Butte Des Morts, Rivermoor, Winneconne,
Zittau, Harbor Springs, Medina and Twelve Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for central,
northeastern and east central Wisconsin.
&&
LAT...LON 4410 8889 4413 8889 4447 8843 4431 8819
4426 8819 4400 8875
TIME...MOT...LOC 2051Z 228DEG 35KT 4410 8875
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:05 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 11, 2:05 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 205 PM CDT Wed Aug 11 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 204 PM CDT Wed Aug 11 2021 Most of the action is in the short term portion of the forecast. A cold front is in the progress of crossing northeast Wisconsin this afternoon, triggering a round of potential severe weather. Instability ahead of the front has steadily increased, bringing CAPE into the 2000-3000 J/kg range. Meso models have suggested ample helicity with storms and hodographs would support some tornado formation. Shear is better than yesterday in the same areas as the instability as well, all of which has prompted the extending of the enhanced category through the area and the subsequent issuance of the tornado watch shortly after noon, effective through 8PM today. All of this will also pose a strong hail and wind threat to the region as well, in addition to the possibility for tornadoes. Flooding is not to be discounted either, as rain rates under these storms is quite high at times, likely leading to ponding in urban areas and roadways through the evening. Currently do not expect severe potential to diminish until the front gets through the region. The good news is that storms will come to an end quickly behind the front, with clearing skies and lower dewpoints which will bring in less tropical conditions. Temperatures overnight will be in the upper 50s to lower 60s. Highs tomorrow will be in the middle 70s to middle 80s under sunny skies. Some reformation of storms will be possible again tomorrow, but will likely miss our area to well to the south. This will mark the beginning of a much quieter period for northeastern Wisconsin. .LONG TERM...Thursday Night Through Wednesday Issued at 204 PM CDT Wed Aug 11 2021 Much quieter conditions will come into place for the extended as high pressure builds in across the region. A much cooler and drier air mass will slide into place Thursday night into Friday, lasting well through the weekend and into next week. At this time, seems like a pretty good shot to see dry conditions through the middle of next week, before the next trough arrives from the west sometime late next week. Temperatures will drop into the middle 70s on Friday as the cool air initially drops into place, then slowly recover towards the lower to middle 80s through the middle of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1244 PM CDT Wed Aug 11 2021 A persistent stratus deck of IFR clouds will remain in the region ahead of the impending thunderstorms. Thunderstorms will roll through the region west to east in the first 6 or so hours of the TAF period, creating hazardous flying conditions. TEMPO groups trace out the best periods as these cells will be fairly fast moving and could have a couple individual cells move through. Once the front clears the area within a couple hours, expect conditions to rapidly improve behind the front, with clearing skies for the rest of the period. Winds may be gusty behind the front briefly, before becoming quiet again for the early overnight hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......Uhlmann AVIATION.......Uhlmann
Hazardous weather outlook, Aug 11, 2:32 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 232 PM CDT Wed Aug 11 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 232 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms continue to push across central to northeastern Wisconsin this afternoon. Some of these storms are severe, with damaging winds, torrential downpours, and tornadoes reported. Large hail is possible but the least likely of the current severe threats. The overall severe threat will come to an end behind the cold front, exiting the region in the evening hours. A tornado watch is in effect through 8PM. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms late Thursday afternoon into Thursday evening, mainly across east-central Wisconsin. No severe weather is anticipated with these storms. Heat indices will be in the lower to middle 90s across parts of east central Wisconsin Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early this evening. LMZ521-522-541>543-121945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 232 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a good chance of thunderstorms this afternoon into early this evening. Some of these storms may become severe with damaging winds and isolated waterspouts possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms late Thursday afternoon into Thursday evening. Any storms would pose a hazard to mariners. Uhlmann/Uhlmann
In the hours before
Local storm report, Aug 11, 3:08 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 5 NNE STURGEON BAY 44.89N 87.34W
08/11/2021 DOOR WI TRAINED SPOTTER
SHINGLES BLEW OFF HOUSE AND HIT A CAR DRIVING BY.
&&
HYKINLocal storm report, Aug 11, 3:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FLOOD 1 S EDGAR 44.90N 89.96W
08/11/2021 MARATHON WI PUBLIC
STREET FLOODING. REPORT VIA SOCIAL MEDIA.
0314 PM FLASH FLOOD 2 WNW MOSINEE 44.79N 89.72W
08/11/2021 MARATHON WI AMATEUR RADIO
STREET FLOODING AND IMPASSABLE.
&&
HYKINLocal storm report, Aug 11, 3:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST MOSINEE 44.78N 89.69W
08/11/2021 M46 MPH MARATHON WI ASOS
&&
TIMM.UHLMANNLocal storm report, Aug 11, 3:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 2 N SPRING LAKE 44.04N 89.16W
08/11/2021 WAUSHARA WI EMERGENCY MNGR
WAUSHARA EMERGENCY MANAGER REPORTED POWER
LINES DOWN NEAR CREE RD. AND HIGHWAY Z.
&&
KKLocal storm report, Aug 11, 3:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST GREEN BAY 44.51N 88.00W
08/11/2021 M47 MPH BROWN WI ASOS
&&
TIMM.UHLMANNSpecial weather statement, Aug 11, 3:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
351 PM CDT Wed Aug 11 2021
WIZ038-048-049-112130-
Calumet WI-Outagamie WI-Winnebago WI-
351 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern
Calumet, northern Winnebago and southern Outagamie Counties through
430 PM CDT...
At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Poygan, or 10 miles northwest of Oshkosh, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Menasha around 415 PM CDT.
Appleton around 420 PM CDT.
Kimberly and Darboy around 425 PM CDT.
Kaukauna and Little Chute around 430 PM CDT.
Other locations impacted by this storm include Butte Des Morts,
Mackville, Larsen, Lake Butte Des Morts, Rivermoor, Winneconne,
Zittau, Harbor Springs, Medina and Twelve Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for central,
northeastern and east central Wisconsin.
&&
LAT...LON 4410 8889 4413 8889 4447 8843 4431 8819
4426 8819 4400 8875
TIME...MOT...LOC 2051Z 228DEG 35KT 4410 8875
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:00 PM CDT | Special Marine Warning | GRB | 60 min | |
| Aug 10, 7:06 PM CDT | Special Marine Warning | GRB | 54 min | |
| Aug 10, 7:11 PM CDT | Flash Flood Warning | GRB | Brown | 3 hr |
| Aug 10, 7:20 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 55 min |
| Aug 10, 7:30 PM CDT | Special Weather Statement | GRB | Door, Marinette | 60 min |
| Aug 10, 7:49 PM CDT | Special Marine Warning | GRB | 86 min | |
| Aug 10, 7:52 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Kewaunee, Manitowoc | 38 min |
| Aug 10, 7:54 PM CDT | Tornado Warning | GRB | Marinette | 25 min |
| Aug 10, 10:05 PM CDT | Areal Flood Advisory | GRB | Brown | 70 min |
| Aug 11, 3:11 AM CDT | Small Craft Advisory | GRB | 19 hr | |
| Aug 11, 11:25 AM CDT | Special Weather Statement | GRB | Oneida | 65 min |
| Aug 11, 11:54 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Wood | 51 min |
| Aug 11, 12:18 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 42 min |
| Aug 11, 12:30 PM CDT | Special Weather Statement | GRB | Marathon | 45 min |
| Aug 11, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 52 min |
| Aug 11, 12:42 PM CDT | Special Weather Statement | GRB | Florence, Forest | 33 min |
| Aug 11, 12:53 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 37 min |
| Aug 11, 12:57 PM CDT | Tornado Warning | GRB | Langlade, Lincoln, Marathon | 33 min |
| Aug 11, 1:04 PM CDT | Tornado Warning | GRB | Marathon | 41 min |
| Aug 11, 1:14 PM CDT | Special Weather Statement | GRB | Shawano | 46 min |
| Aug 11, 1:20 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Menominee, Shawano | 40 min |
| Aug 11, 1:24 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Portage, Shawano, Waupaca | 51 min |
| Aug 11, 1:31 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano, Waupaca | 44 min |
| Aug 11, 1:40 PM CDT | Tornado Warning | GRB | Marathon | 20 min |
| Aug 11, 1:54 PM CDT | Areal Flood Advisory | GRB | Marathon, Menominee, Shawano | 3 hr |
| Aug 11, 1:54 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 51 min |
| Aug 11, 2:07 PM CDT | Tornado Warning | GRB | Brown, Oconto, Shawano | 23 min |
| Aug 11, 2:09 PM CDT | Tornado Warning | GRB | Marathon | 51 min |
| Aug 11, 2:16 PM CDT | Flash Flood Warning | GRB | Marathon | 5 hr |
| Aug 11, 2:25 PM CDT | Special Marine Warning | GRB | 65 min | |
| Aug 11, 2:27 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto | 35 min |
| Aug 11, 2:37 PM CDT | Areal Flood Advisory | GRB | Marinette, Oconto | 2 hr |
| Aug 11, 2:46 PM CDT | Special Marine Warning | GRB | 59 min | |
| Aug 11, 2:47 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 43 min |
| Aug 11, 2:47 PM CDT | Tornado Warning | GRB | Marathon | 43 min |
| Aug 11, 2:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 39 min |
| Aug 11, 2:55 PM CDT | Areal Flood Advisory | GRB | Door | 2 hr |
| Aug 11, 2:58 PM CDT | Special Weather Statement | GRB | Waupaca | 47 min |
| Aug 11, 3:07 PM CDT | Flash Flood Warning | GRB | Marathon | 4 hr |
| Aug 11, 3:08 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 38 min |
| Aug 11, 3:11 PM CDT | Special Marine Warning | GRB | 64 min | |
| Aug 11, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 18 min |
| Aug 11, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Oconto, Outagamie, Shawano | 60 min |
| Aug 11, 3:33 PM CDT | Special Marine Warning | GRB | 57 min | |
| Aug 11, 4:05 PM CDT | Special Marine Warning | GRB | 55 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.